MAUDE Adverse Event Report: AESCULAP AG ACTIV L SUP.PLATE SIZE S 11/SPIKES; PROSTHESIS, INTERVERTEBRAL DISC

AESCULAP AG ACTIV L SUP.PLATE SIZE S 11/SPIKES; PROSTHESIS, INTERVERTEBRAL DISC
Model Number SW972K
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information / investigation results become available, they will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with the activ l implant.The activl implant migrated 4 months after surgery.Original surgery was on (b)(6) 2020; the procedure was a total disc replacement (tdr).Sometime later, the patient was on vacation and did "something in ocean".A revision surgery was necessary.Implant was removed and treatment was fusion on (b)(6) 2020 additional information was not provided.The operative report was not available.The adverse event / malfunction is filed under xc reference (b)(4).Associated medwatch-reports: 2916714-2021-00002, 2916714-2021-00003.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2020-00956 (b)(4), 9610612-2020-00957 (b)(4), 9610612-2020-00962 (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for the available lot number; the devices were found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
ACTIV L SUP.PLATE SIZE S 11/SPIKES
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11131105
Report Number2916714-2021-00001
Device Sequence Number632087
Product Code MJO
UDI-Device Identifier04038653425761
UDI-Public4038653425761
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
Report Date (Section F) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2025
Device Model NumberSW972K
Device Catalogue NumberSW972K
Device Lot Number52596232
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/15/2020
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer12/15/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Date Report Sent to FDA01/07/2021